Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 449, NWS Des Moines, IA

July 27, 20087 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2008, 4:30 PM CDT for 7 counties in Iowa. It was in force for 45 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 4:30 PM CDT (21:30 UTC)
Expired
Jul 27, 2008, 5:15 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Dallas County, IA, Jasper County, IA, Marion County, IA, Polk County, IA, Story County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:30 PM CDTTSTM WND DMGAlleman, IAPOWER LINES DOWN...TREES DOWN...ROADS BLOCKED FROM TREES ACROSS THE ROADS.
Jul 27, 4:30 PM CDTTSTM WND GST 70Huxley, IACONSIDERABLE TREE DAMAGE.
Jul 27, 4:34 PM CDTTSTM WND DMGAlleman, IANUMEROUS LARGE TREES DOWN. TREES DOWN ON CARS. SHINGLES OFF ROOFS.
Jul 27, 4:34 PM CDTTORNADO1 N Elkhart, IABRIEF TOUCHDOWN HAS NOW LIFTED. VERY HEAVY RAIN
Jul 27, 4:35 PM CDTTSTM WND DMG5 N Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMG6 Nw Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMGSlater, IA12-24 INCH TREES DOWN. POWER OUT IN TOWN.
Jul 27, 4:37 PM CDTTSTM WND GST 60Johnston, IA
Jul 27, 4:40 PM CDTTSTM WND DMGElkhart, IANUMEROUS LARGE TREES DOWN.
Jul 27, 4:42 PM CDTTSTM WND DMG3 E Ankeny Airport, IA3 MOBILE HOMES UNITS DAMAGE...ALL THREE WITH ROOF DAMAGE AND ONE WITH DAMAGE TO WALL. IN ADDITION...SEVERAL TREES DOWN.
Jul 27, 4:42 PM CDTTSTM WND DMGUrbandale, IA4 INCH DIAMETER TREES DOWN.
Jul 27, 4:43 PM CDTTSTM WND DMGPolk City, IA10 INCH DIAMETER TREES DOWN.
Jul 27, 4:45 PM CDTTSTM WND DMG1 E Altoona, IA14 INCH TREE DOWN.
Jul 27, 4:45 PM CDTTSTM WND DMG1 W Pleasant Hill, IALARGE TREE LIMBS UP TO 18 INCHES IN DIAMETER DOWN.
Jul 27, 4:45 PM CDTTSTM WND GST 70Des Moines, IA15 TO 20 INCH DIAMETER TREES DOWN
Jul 27, 4:45 PM CDTTORNADO6 Ne Ankeny, IANUMEROUS TREES DOWN. HOUSE DAMAGE WITH PART OF HOUSE IN THE TREES. SEVERAL SIGNS BLOWN DOWN.
Jul 27, 4:48 PM CDTTSTM WND GST 04 N Bondurant, IATREES DOWN WITH ESTIMATED 60 MPH WINDS.
Jul 27, 4:55 PM CDTTSTM WND DMGElkhart, IA8-12 INCH DIAMETER TREES DOWN WEST OF ELKHART ON NE 126TH AVE.
Jul 27, 5:00 PM CDTTSTM WND DMGAltoona, IATREES DOWN.
Jul 27, 5:00 PM CDTTSTM WND DMGSsw Prairie City, IASEVERAL TREE LIMBS DOWN. 1 FOOT DIAMETER TREE LIMB DOWN ON SOUTH STREET BETWEEN SOUTH MONROE AND SOUTH MAIN STREET.
Jul 27, 5:15 PM CDTTSTM WND DMG1 Ne Bondurant, IA3 FOOT DIAMETER TREE FELL ON A HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 272130 RRA
SVRDMX
IAC015-049-099-125-153-169-181-272215-
/O.NEW.KDMX.SV.W.0449.080727T2130Z-080727T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL IOWA...
  EASTERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 515 PM CDT.

* AT 429 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  POLK CITY...OR 12 MILES NORTH OF DES MOINES...AND MOVING SOUTHEAST
  AT 49 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAYLORVILLE...ANKENY...ANKENY AIRPORT AND WINDSOR HEIGHTS BY 435 PM
  CDT...
  ALTOONA BY 440 PM CDT...
  PLEASANT HILL...DES MOINES AND DES MOINES INT AIRPORT BY 445 PM
  CDT...
  CARLISLE AND RUNNELLS BY 455 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 118 AND 153.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 109.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. WIDESPREAD TREE DAMAGE HAS BEEN REPORTED WITH THIS STORM.
 
LAT...LON 4120 9366 4145 9380 4151 9380 4151 9384
      4190 9407 4200 9360 4143 9301
TIME...MOT...LOC 2130Z 327DEG 42KT 4173 9367

$$

LEE
1 follow-up statement
000 
WWUS53 KDMX 272205
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT SUN JUL 27 2008

IAC015-049-169-272215-
/O.CAN.KDMX.SV.W.0449.000000T0000Z-080727T2215Z/
BOONE IA-STORY IA-DALLAS IA-
505 PM CDT SUN JUL 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALLAS...SOUTHWESTERN
STORY AND SOUTHEASTERN BOONE COUNTIES IS CANCELLED...

AT 504 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.


A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4145 9380 4160 9355 4186 9346 4186 9345
      4143 9301 4120 9366
TIME...MOT...LOC 2205Z 327DEG 42KT 4139 9337

$$

IAC099-125-153-181-272215-
/O.CON.KDMX.SV.W.0449.000000T0000Z-080727T2215Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
505 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WARREN...NORTHWESTERN MARION...EASTERN POLK AND SOUTHWESTERN
JASPER COUNTIES...

AT 504 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR SANDYVILLE...
OR 17 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 48 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANTVILLE BY 510 PM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 141 AND 153.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 60 AND 64.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4145 9380 4160 9355 4186 9346 4186 9345
      4143 9301 4120 9366
TIME...MOT...LOC 2205Z 327DEG 42KT 4139 9337

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:28 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT SUN JUL 27 2008

.DISCUSSION...
WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG
TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN
NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND
SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING
SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR
THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION
ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF
BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF
LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS
CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH
ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH
PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT
MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND.

BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN
EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN
TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE
WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE
FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY
THROUGH SUNDAY.

&&

.AVIATION...27/18Z
CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE
EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS
STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL
DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND
SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR
BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO
NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING.
HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE
TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER
FOR PROLONGED PERIODS WITH LOW CONFIDENCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF
COUNTIES.

&&

AVIATION...MOYER
PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 4:25 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT SUN JUL 27 2008

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
425 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS EVENING
AND OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS TO 90 MPH...AND QUARTER SIZE HAIL. AN ISOLATED TORNADO IS
NOT OUT OF THE QUESTION THROUGH EARLY EVENING. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN
IOWA...WHERE HEAVY RAIN FELL RECENTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

IAZ004>007-015>017-281100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
425 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM
NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE
WINDS TO 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT.

ALBRECHT/KINNEY

In the hours before

Local storm report, Jul 27, 4:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     BOONE                   42.05N 93.88W
07/27/2008  E70 MPH          BOONE              IA   TRAINED SPOTTER

            VISIBILITY NEAR ZERO CARS BLOWN OFF ROAD.

&&

MS JUL 08
Local storm report, Jul 27, 4:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     4 ESE BOONE AIRPORT     42.02N 93.78W
07/27/2008  M82 MPH          BOONE              IA   MESONET

&&

BMOYER
Local storm report, Jul 27, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     NON-TSTM WND GST BOONE AIRPORT           42.05N 93.85W
07/27/2008  M70 MPH          BOONE              IA   AWOS

&&

MS JUL 08
Local storm report, Jul 27, 4:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     SHELDAHL                41.86N 93.70W
07/27/2008  E65 MPH          STORY              IA   AMATEUR RADIO

&&

BMOYER
Local storm report, Jul 27, 4:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     2 N LUTHER              42.00N 93.82W
07/27/2008  E60 MPH          BOONE              IA   TRAINED SPOTTER

&&

MS JUL 08
Local storm report, Jul 27, 4:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             5 SE REASNOR            41.54N 92.94W
07/27/2008  E1.00 INCH       JASPER             IA   TRAINED SPOTTER

&&

MS JUL 08

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:18 PM CDTSevere Thunderstorm WarningDMXPalo Alto42 min
Jul 27, 1:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXButler48 min
Jul 27, 2:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster41 min
Jul 27, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Jul 27, 3:46 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama44 min
Jul 27, 4:07 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story38 min
Jul 27, 4:11 PM CDTTornado WarningDMXBoone, Polk, Story34 min
Jul 27, 4:31 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren44 min
Jul 27, 4:43 PM CDTTornado WarningDMXJasper, Polk32 min
Jul 27, 4:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Poweshiek40 min
Jul 27, 4:57 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren48 min
Jul 27, 5:09 PM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek36 min
Jul 27, 5:13 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more47 min
Jul 27, 5:14 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Webster46 min
Jul 27, 5:17 PM CDTSevere Thunderstorm WarningDMXJasper13 min
Jul 27, 5:28 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek47 min
Jul 27, 5:52 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Mahaska, Marion, Monroe and 1 more38 min
Jul 27, 5:54 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello36 min
Jul 27, 5:55 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Wayne50 min
Jul 27, 5:58 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story47 min
Jul 27, 6:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello48 min
Jul 27, 6:30 PM CDTTornado WarningDMXDavis15 min
Jul 27, 6:38 PM CDTTornado WarningDMXWayne23 min
Jul 27, 6:43 PM CDTFlash Flood WarningDMXWayne3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.